MAUDE Adverse Event Report: PT. CIBA VISION BATAM LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

PT. CIBA VISION BATAM LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065751114
Medical Device Problem Codes Fitting Problem (2183); Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that an ophthalmic laser probe was resistance and was difficult to insert into the console during setup.The surgery was performed and completed after replacing the product with another one.Procedure details and patient harm was not reported.Additional information has been requested and none received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in sections d9, h3, h6 and h11.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot number was performed.No similar complaints were reported for the product lot under investigation.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.A sample was received at the manufacturing site.A visual assessment of the returned sample revealed no visual nonconformities.A fit check was performed on the returned sample with a trocar, and resistance was felt indicating foreign material.A visual assessment under a microscope was performed and found foreign material adhered to the nitinol.Refer to the attached investigation log.The customer reported that their product was difficult to insert.Sample evaluation at manufacturing site revealed the returned sample had foreign material on the nitinol.Based on the results of this investigation, the reported event was confirmed.However, it remains inconclusive about how or when the foreign material adhered to the nitinol.The root cause of the reported event is attributed to foreign material on the nitinol.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23485706
Report Number9681121-2025-00158
Device Sequence Number13319055
Product Code HQE
UDI-Device Identifier00380657511143
UDI-Public(01)00380657511143(17)280430(11)250523(10)31597874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751114
Device Lot Number31597874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown